Ixazomib-induced cutaneous necrotizing vasculitis
- 239 Downloads
Ixazomib is a second-generation proteasome inhibitor that has been approved in the combination treatment of multiple myeloma and is currently under clinical investigation for the management of Waldenstrom’s macroglobulinemia. While cutaneous adverse events secondary to proteasome inhibitors have been reported, the side effect profile of ixazomib remains to be documented. We report two patients, one with multiple myeloma and one with Waldenstrom’s macroglobulinemia, who developed cutaneous necrotizing vasculitis after the initiation of ixazomib. Both patients exhibited no signs of systemic vasculitis and completed their anti-cancer regimens with resolution of their respective eruptions following dose reductions in ixazomib and initiation of low-dose prednisone. A collaborative effort towards the characterization of such cutaneous toxicities facilitates early intervention, maintenance of life-preserving anti-cancer therapy, and allows clinicians opportunity to better understand the pathophysiology of vasculitis. Moreover, appropriate identification and characterization of cutaneous toxicities from novel therapies allows providers to accurately identify safety concerns, treat toxicity, and improve patient quality of life.
KeywordsIxazomib Proteasome inhibitor Rash Vasculitis Cutaneous toxicity
Compliance with ethical standards
Conflict of interest
The authors declare that they have no conflict of interest.
The article does not contain any studies with human participants or animals performed by any of the authors.
Informed consent was obtained from all individual participants included in the study.
- 5.Kumar SK, Berdeja JG, Niesvizky R, Lonial S, Laubach JP, Hamadani M, Stewart AK, Hari P, Roy V, Vescio R, Kaufman JL, Berg D, Liao E, di Bacco A, Estevam J, Gupta N, Hui AM, Rajkumar V, Richardson PG (2014) Safety and tolerability of ixazomib, an oral proteasome inhibitor, in combination with lenalidomide and dexamethasone in patients with previously untreated multiple myeloma: an open-label phase 1/2 study. Lancet Oncol 15(13):1503–1512. https://doi.org/10.1016/S1470-2045(14)71125-8 CrossRefPubMedGoogle Scholar
- 6.Loree JM, Cai E, Sheffield BS et al (2016) Leukocytoclastic vasculitis following lenalidomide during the treatment of follicular lymphoma. Leuk Lymphoma 58(3):1–4Google Scholar